Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Blehin

will stopping 8 days early make a difference?

Recommended Posts

I'm thinking about just stopping tane. I have 8 days left in my last month (5th). Will stopping now make much difference?

Link to comment
Share on other sites

Probably wouldn't make much of a difference.. But then again if you think of it this way.. If John Cabot would have stopped his ship a few miles early as opposed to finishing his voyage would he have discovered North America in 1497?

Food for thought.

Edited by Jxr
Link to comment
Share on other sites

I think you should finish the full course. Another 8 days of accutane won't hurt. It may or may not make a difference, but its probably better to finish.

Link to comment
Share on other sites

Thanks for the replies guys :P

Why stop now?

Getting kind of iffy on its effect on my eyes. They are getting really dry and vision is kinda blurry (prob cause of the dryness though).

Hi there

If you're experiencing side effects that worry you, I'd definitely say stop the treatment- 8 days isn't going to make a difference at this point.

Link to comment
Share on other sites

Dry eyes are a common side effect. It isn't anything severe to worry about. Just use some eye drops. I have dry eyes and it's even worst because I wear contacts, but I have a month left so I will stick through this. It is the cumulative effect of taking the accutane that makes it work.

Link to comment
Share on other sites

I would try to finish it. Everybody is differnt though. I quit mine at 4 1/2 because the dryness was driving me insane but was always scared i quit to early. The acne hasn't come back after 5 years.

Link to comment
Share on other sites

I would try to finish it. Everybody is differnt though. I quit mine at 4 1/2 because the dryness was driving me insane but was always scared i quit to early. The acne hasn't come back after 5 years.

Yeah, I'm scared to quit early too, but I think I'm over the 120 cumulative dose so I'm willing to take the risk stopping. Like you, I'm just over 4 and a half months.

Link to comment
Share on other sites

I would imagine that at this point 8 days wouldn't make a difference. My dermatologist says the Accutane leaves the body completely in approximately 30 days. Considering that dry eyes is no joke and may possibly be a result of Meibomian Gland Dysfunction, I suggest that you stop the medication immediately and see an ophthalmologist. I stopped before my 4th month and acne hasn't come back for 2 months (but of course it might later on, just thought I'd share).

Link to comment
Share on other sites

If the dry eyes are particularly troublesome and they're obviously really worrying you (though it may as other posters have suggested be the result of the cumulative effects of Accutane), stop now and talk to your dermatologist and explain that you have stopped early and why.

Lacrilube at night is really helpful. It's a thick ointment that causes blurry vision so that's why at night is the best, just before sleeping. I used it exclusively when an eye lost the ability to blink due to Bell's Palsy. It saved my eye! (PS: I can blink again...)

To also share my own personal experience: I stopped Accutane in the third month only because I had a knee injury, not because I wanted to stop Accutane. I was clear for six years thereafter. This is just an anecdotal story to make you feel better. :P

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×